Facebook Pixel

I am experiencing hair loss with Lialda, will it keep losing until I've none left, or does it taper off and does it grow back?

By September 8, 2009 - 4:09pm
Rate This

I was diagnosed 1/09 with mild ulcerative colitis. I am currently taking 2.4 grams Lialda daily. I also take fish oil, calcium, folic acid, biotin, aloe vera. I need a good gastro in the East Bay, Northern California. I have gone off the meds and had flare ups, so I go back on. Will I develop a tolerance for the med and have to go on steroids eventually? Not sure what happens and how this thing progresses. I am using the specific carb diet - but it is hard.

Add a Comment10 Comments

EmpowHER Guest

I also lost a lot o f hair on lialda. I tried everything to get it to stop falling out. Vitamins, oils etc. Nothing worked for me. Once I was off of it, it still took a while to stop falling out. It has never fully grown back. Horrible side effect :(

April 30, 2015 - 2:26pm
EmpowHER Guest

I started taking Liada two weeks ago. Before that I was taking Delzicol for ulcerative colitis. I am experiencing hair loss and my hair are coming off in chunks. Making me very anxious. Trying all kinds of home remedies, like massing my scalp with coconut oil or olive oil. I have always had thick hair. Really scared.

December 21, 2014 - 6:52pm
EmpowHER Guest

I am taking lialda too and I have extremely bad hair loss. I tried biotin and emu oil. Nothing works o need help.

July 26, 2014 - 9:47am
EmpowHER Guest

My name is amber i have always had long thick hair i began lialda a month
ago and my hair has fallen out tremendously i am scared, the main question i have is when will it stop, and has any one ever experienced it all falling out
because it does not seem to want to stop i am now taking vitamens.... i really need help.....

July 10, 2013 - 4:07pm
EmpowHER Guest
Anonymous (reply to Anonymous)

Hello , I've been on LIALDA for 2 months and I'm losing so much hair it's scary I don't know what to do I started vitamins and bioten but it's not working fast enough please tell me if it will stop or what I can do to help it not fall out

September 8, 2014 - 6:08pm
Guide (reply to Anonymous)

Hello Amber,

I presented your question to my husband who is a gastroenterologist and familiar with Lialda. Alopecia is a rarely experienced side effect. About 1% of individuals who take this drug will lose their hair.

This link http://www.drugcite.com/indi/?q=Lialda&i=ALOPECIA will direct you to a page on the website, DRUGCITE, which shows the results related to Lialda and alopecia from the FDA Adverse Event Report.

If your hair loss is drug induced, it should grow back once you stop taking the medication. If you stop taking Lialda and your hair does not grow back, then other causes of alopecia must be looked at.

Please keep in contact and tell us what happens.


July 10, 2013 - 5:14pm
EmpowHER Guest

I started taking Lialda about two years ago and noticed hair lost too. It looks like Alopecia. After a year, some of my hair is coming back and more keeps falling out. I wear a hat every where I go. I only take Lialda when I need it. Also, I have had gential Herpes for over 20 years. I think the herpes has cause me to have ulcerative colitis. I say this becuse the herpes meds has caused my ulcerative colitis to go away. However, it comes back every now and then. I am now seeing a dermatologist to deal with the hair loss. May God help me....

May 10, 2012 - 11:44am
EmpowHER Guest

I've noticed hair loss & don't know right now if it because of being on Lialda. But my doctor has me slowing coming off Lialda. I take my last pill in three days. If my hair loss is because of the Lialda, will my hair slowly grow back? Help!!

October 3, 2010 - 6:07am
(reply to Anonymous)

I have not been able to find any information on Lialda causing hair loss as a side effect, and no information on what you can expect as far as your hair growing back. Does your doctor think it is from this medication, or something else?

You may report side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088), and find out more information.

October 3, 2010 - 7:40pm

Hi, Olivia:

I'm sorry you're having such a difficult time with Lialda. Reading through a list of side effects on mayoclinic.com, I saw that hair loss is listed as less common. Nonetheless, I can certainly understand your concern.

Have you contacted USCF Medical or Kaiser Permanente for a physician referral service? I don't know where you are on the East Bay, but there's also the Alameda-Contra Costa Medical Association and UC Davis Medical.

Hope this helps.

September 8, 2009 - 6:14pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Hair Loss

Get Email Updates

Hair Loss Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!